Hail, Prince George'S
- When
- August 1, 4:32 PM EST
- Where
- Prince George'S County, 0.67 mi NE of College Park
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.988, -76.942
Hail to the size of quarters was reported near College Park.
An upper-level ridge was centered over the southern Plains while an upper-level low was located over central Canada. A northwest flow between these two systems caused colder air aloft to move overhead.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LWX wrote it up.
An upper-level ridge was centered over the southern Plains while an upper-level low was located over central Canada. A northwest flow between these two systems caused colder air aloft to move overhead. Warm and moist air at the surface combined with the colder air aloft to produce moderate amounts of instability. A pressure trough at the surface caused showers and thunderstorms to develop. Moderate instability caused some thunderstorms to produce damaging wind gusts and large hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before the first event at Aug 1, 2:15 PM EST, 2 hours 17 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 315 PM EDT MON AUG 1 2011 .SYNOPSIS... A WEAK COLD FRONT WILL PASS TONIGHT. AFTER HIGH PRESSURE AND SETTLED WEATHER TUESDAY...A LOW PRESSURE AREA WILL DIVE SOUTHEAST THROUGH THE REGION WEDNESDAY. HIGH PRESSURE WILL FOLLOW FOR THURSDAY AND FRIDAY WITH SEASONABLE WEATHER. A COLD FRONT WILL CROSS THE AREA FROM THE NORTHWEST ON SATURDAY. && .NEAR TERM /UNTIL 10 PM THIS EVENING/... THE LARGE UPPER RIDGE THAT COVERS THE MIDDLE THIRD OF THE CONUS WILL REMAIN WEST OF THE REGION. AS THIS RIDGE AMPLIFIES...AN UPPER LOW WILL TRACK SOUTHEASTWARD OVER NRN QUEBEC. A SHORTWAVE TROUGH ASSOCIATED WITH THE LOW WILL ALSO DIVE SEWD THRU THE NORTHEAST AND NRN MID-ATLANTIC STATES THIS AFTN AND ERY EVE. CONVECTION WILL CONTINUE TO INCREASE IN COVERAGE AS THE TROUGH APPROACHES AND THE ULVL JET STREAK STRENGTHENS ON THE BACKSIDE OF THE SYSTEM. AFTER A FEW HRS OF INTENSE HEATING...18Z MESOSCALE ANALYSIS FROM THE RUC DEPICTED VERY STEEP LOW-LEVEL LAPSE RATES AND ABOUT SBCAPE OF 2000 J/KG ACROSS NRN MD AND NEAR THE CHSPK BAY. FARTHER SOUTH...SLIGHTLY LOWER SBCAPE EXISTS. LATEST HI-RES MODEL GUIDANCE CONTINUE TO INDICATE THE BEST COVERAGE OF STORMS AND THE BEST THREAT FOR SEVERE STORMS WILL BE ACROSS NORTH-CENTRAL AND NORTHEAST-MD AS WELL AS LOCATIONS NEAR THE CHSPK BAY. AGREE WITH THIS SOLUTION DUE TO THE HIGHER INSTABILITY AND BETTER SHEAR PROFILES ACROSS THESE AREAS. A SIGNIFICANT AMT OF DRY AIR IN THE MID-LEVELS AN INVERTED-V SETUP IN THE LLVLS WILL SUPPORT CONCERN OF SEVERE WEATHER ACROSS THE ENTIRE CWA. THIS SETUP FAVORS EFFICIENT DOWNWARD TRANSPORT OF HIGHER WIND GUSTS IN TSTMS. THEREFORE...AN ISO DAMAGING WIND THREAT WILL EXIST ACROSS THE REMAINDER OF THE CWA. TIMING FOR SEVERE THREAT LOOKS HIGHEST FROM LATE AFTN THRU AN HOUR OR TWO PAST SUNSET. && .SHORT TERM /10 PM THIS EVENING THROUGH 6 PM TUESDAY/... THE TROUGH AXIS WILL CLEAR SWRN SECTIONS OF THE CWA DURING THE LATE EVE. ANY LINGERING CONVECTION OVER LWR SRN MD SHOULD WANE DURING THIS TIME. CLEARING SKIES EXPECTED FROM NW TO SE LATE TNGT WITH OVNGT LOWS RANGING FROM THE MID 60S ACROSS THE HIGHLANDS TO MID AND UPPER 70S IN THE I-95 URBAN CORRIDOR AND ALONG THE COAST. THE CENTRAL CONUS UPPER RIDGE AND SFC HIPRES WILL GRADUALLY BUILD EWD TOWARD THE APPALACHIANS. THE MID-ATLANTIC REGION WILL BE LOCATED IN BETWEEN THE TNGT/S SHORTWAVE TROUGH/ THAT IS MOVING OFF THE CAROLINA COAST AND ANOTHER DISTURBANCE/MCS TRACKING OVER THE UPPER GREAT LAKES. ASIDE FROM SOME THIN CIRRUS BLOWOFF FROM THE UPSTREAM MCS AND A FEW DAYTIME CU...SKIES SHOULD BE SUNNY. STRONG SOLAR RADIATION WILL YIELD TEMPS IN THE MID 90S. && .LONG TERM /TUESDAY NIGHT THROUGH MONDAY/... THREE OF THE MAJOR ATMOSPHERIC SIMULATIONS...THE GFS EURO AND NAM...ALL HAVE A CLOSED SURFACE LOW/STORM DIVING SE ACROSS THE MID ATLANTIC WEDNESDAY AFTERNOON. WITH A FAIR AMOUNT OF CLOUDS OUT AHEAD OF IT...THAT WILL LIMIT THE INSTABILITY/FUEL FOR THUNDERSTORMS. BUT WITH THE AMOUNT OF ENERGY WITH THIS LOW...WE WILL SEE. AT THIS POINT THERE IS A SMALL FIVE PERCENT CHANCE OF ANY POINT IN OUR AREA SEEING SEVERE THUNDERSTORMS ON WEDNESDAY. A SMALL NUMBER...BUT STILL SOMETHING TO WATCH. IF THERE ARE LESS CLOUDS EARLY IN THE DAY...WE WILL SEE SEVERE STORMS. BUT AGAIN AT THIS POINT I WOULD EXPECT EITHER A FEW SEVERE STORMS OR NONE FOR WEDNESDAY GIVEN THE FORECAST CLOUD COVER. THU AND FRI WILL BE SEASONABLE. SATURDAY IS SLATED TO BE OUR NEXT CHANCE OF STORMS WITH ANOTHER COLD FRONT FORECAST BY THE GFS AND EURO. && .AVIATION /19Z MONDAY THROUGH SATURDAY/... AN UPPER TROUGH OF LOW PRESSURE WILL MOVE THROUGH THE REGION THIS AFTERNOON AND TONIGHT. SCATTERED SHOWERS AND PERHAPS A FEW THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AS THE TROUGH APPROACHES. ONE OR TWO OF THESE SHOWERS COULD MOVE NEAR THE MRB...HGR...AND IAD AIRPORTS DURING THE MIDDLE PART OF THE AFTERNOON AND THEN FARTHER EAST AND SOUTHEAST THIS EVENING. A THUNDERSTORM COULD MOVE NEAR BWI AND MTN DURING THE SAME TIME FRAME AS A BAY BREEZE INTERACTS WITH THE DAYTIME HEATING. ANY SHOWERS OR STORMS COULD BRIEFLY REDUCE VISIBILITY TO NEAR 4 SM. ELSEWHERE, VISIBILITY SHOULD BE 6 SM OR ABOVE. CEILINGS WILL CONSIST MOSTLY OF CUMULUS AND STRATOCUMULUS IN THE LOWER AND MIDDLE LEVELS OF THE ATMOSPHERE AT AROUND 6000 TO 8000 FEET. SOME CIRRUS OR CIRROSTRATUS AROUND 20000 FEET COULD ACCOMPANY OR BECOME A PRECURSOR OF ANY SHOWERS OR STORMS THIS AFTERNOON INTO EARLY EVENING. WINDS WILL BE GENERALLY OUT OF THE WNW TO NW BETWEEN 5 AND 10 KNOTS EXCEPT FOR ESE TO SE AT AROUND 10 KNOTS NEAR BWI AND MTN WITH THE BAY BREEZE. DURING THE DAY ON TUESDAY...HIGH PRESSURE WILL MOVE IN BEHIND THE UPPER TROUGH ALLOWING FOR PARTLY CLOUDY SKIES WITH BASES AROUND 6000 FEET...VISIBILITY GREATER THAN 6 SM...AND NORTHWEST WINDS AROUND 10 KNOTS. LOW PRESSURE WILL DIVE SE THROUGH THE MID ATLANTIC ON WED WITH SHOWERS AND THUNDERSTORMS. THE NEXT THREAT OF STORMS WILL BE SATURDAY WITH A COLD FRONT. && .MARINE... SCT TSTMS WILL DEVELOP ACROSS THE WATERS THIS AFTN...AND CONTINUE THRU A FEW HRS AFTER SUNSET AS WEAK TROUGH PASSES THRU FROM THE NW. STORMS WILL HAVE THE POTENTIAL TO PRODUCE GUSTY WINDS AND SPECIAL MARINE WARNINGS WILL BE LIKELY. ASIDE FROM CONVECTION...LGT GRADIENT WINDS 5-10 KT THE REST OF TDA WILL INCREASE A BIT TNGT AS A WEAK FRONT MOVES THRU. GUSTS SHOULD REMAIN JUST BELOW SCA THRESHOLD THOUGH. DRY CONDITIONS AND LIGHT WINDS EXPECTED FOR TUE. OTHER THAN THUNDERSTORMS WED AND SAT...NO MARINE HAZARDS ARE EXPECTED TUE NIGHT THROUGH SATURDAY. && .LWX WATCHES/WARNINGS/ADVISORIES... DC...NONE. MD...NONE. VA...NONE. WV...NONE. MARINE...NONE. && SYNOPSIS...CAS NEAR TERM...JRK SHORT TERM...JRK LONG TERM...CAS AVIATION...KLW/JRK/CAS MARINE...JRK/CAS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 424 PM EDT MON AUG 1 2011 ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057- 021130- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- PATAPSCO RIVER INCLUDING BALTIMORE HARBOR- CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY- CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER- PATUXENT RIVER TO BROOMES ISLAND MD- TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD- SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS- CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE- 424 PM EDT MON AUG 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF COLUMBIA. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE AREA FROM ABOUT THE MID-AFTERNOON THROUGH THE MID-EVENING. A FEW THUNDERSTORMS COULD BECOME SEVERE...CAPABLE OF PRODUCING DAMAGING WIND GUSTS... ESPECIALLY ACROSS NORTHERN AND CENTRAL MARYLAND. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A SMALL CRAFT ADVISORY MAY BE WARRANTED FOR THE CHESAPEAKE BAY ON WEDNESDAY NIGHT AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON. MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504- WVZ050>053-055-501>506-021130- WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA- ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON- ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER- NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND- EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY- WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- WESTERN PENDLETON-EASTERN PENDLETON- 424 PM EDT MON AUG 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA... NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND WITH THE EXCEPTION OF GARRETT COUNTY. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE AREA FROM ABOUT THE MID-AFTERNOON THROUGH THE MID-EVENING. A FEW THUNDERSTORMS COULD BECOME SEVERE...CAPABLE OF PRODUCING DAMAGING WIND GUSTS...ESPECIALLY ACROSS NORTH-CENTRAL MARYLAND. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
506 PM EDT MON AUG 1 2011
VAZ053-054-012130-
ARLINGTON/FALLS CHURCH/ALEXANDRIA VA-FAIRFAX VA-
506 PM EDT MON AUG 1 2011
...STRONG THUNDERSTORM TO AFFECT ARLINGTON...FAIRFAX COUNTY...
AT 506 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
LAKE BARCROFT...MOVING SOUTHEAST AT 15 MPH.
LOCATIONS IMPACTED INCLUDE THE I395 AND I495 INTERCHANGE...
SPRINGFIELD...NEWINGTON...FRANCONIA...HUNTINGTON...GROVETON...HYBLA
VALLEY AND FORT BELVOIR.
HEAVY RAIN WITH THIS STORM WILL REDUCE VISIBILITIES TO BELOW ONE MILE
AND MAY CAUSE PONDING OF WATER ON ROADWAYS.
WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THIS
STORM.
&&
LAT...LON 3873 7707 3871 7713 3866 7714 3866 7715
3885 7731 3892 7716 3877 7706 3874 7706
TIME...MOT...LOC 2106Z 309DEG 15KT 3885 7715
PELOQUINSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 516 PM EDT MON AUG 1 2011 VAZ031-042-WVZ053-012145- CLARKE VA-LOUDOUN VA-JEFFERSON WV- 516 PM EDT MON AUG 1 2011 ...STRONG THUNDERSTORM TO AFFECT CLARKE...LOUDOUN AND JEFFERSON COUNTIES... AT 516 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES WEST OF CHARLES TOWN...MOVING SOUTHEAST AT 20 MPH. LOCATIONS IMPACTED INCLUDE NEERSVILLE AND ROUND HILL. STORM INTENSITY IS INCREASING...AND SEVERE WEATHER MAY DEVELOP RAPIDLY. REMAIN ALERT...AND BE PREPARED TO TAKE ACTION IF WARNINGS ARE ISSUED. THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY FOR YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. HEAVY RAIN WITH THIS STORM WILL REDUCE VISIBILITIES TO BELOW ONE MILE AND MAY CAUSE PONDING OF WATER ON ROADWAYS. WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THIS STORM. && LAT...LON 3924 7763 3909 7781 3927 7799 3935 7789 TIME...MOT...LOC 2116Z 316DEG 16KT 3927 7790 JRK
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 518 PM EDT MON AUG 1 2011 DCZ001-MDZ009-013-012145- DISTRICT OF COLUMBIA DC-MONTGOMERY MD-PRINCE GEORGES MD- 518 PM EDT MON AUG 1 2011 ...STRONG THUNDERSTORM TO AFFECT THE DISTRICT OF COLUMBIA... MONTGOMERY AND PRINCE GEORGES COUNTIES... AT 518 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER ADELPHI...MOVING SOUTHEAST AT 20 MPH. LOCATIONS IMPACTED INCLUDE BERWYN HEIGHTS...GREENBELT...EDMONSTON... NEW CARROLLTON...BLADENSBURG...LANDOVER HILLS...LANDOVER... CHEVERLY...SPRINGDALE AND GLENARDEN. STORM INTENSITY IS INCREASING...AND SEVERE WEATHER MAY DEVELOP RAPIDLY. REMAIN ALERT...AND BE PREPARED TO TAKE ACTION IF WARNINGS ARE ISSUED. THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY FOR YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. HEAVY RAIN WITH THIS STORM WILL REDUCE VISIBILITIES TO BELOW ONE MILE AND MAY CAUSE PONDING OF WATER ON ROADWAYS. WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THIS STORM. && LAT...LON 3894 7670 3877 7685 3901 7704 3909 7694 TIME...MOT...LOC 2118Z 316DEG 16KT 3900 7693 JRK
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 519 PM EDT MON AUG 1 2011 VAZ040-051-012145- CULPEPER VA-RAPPAHANNOCK VA- 519 PM EDT MON AUG 1 2011 ...STRONG THUNDERSTORM TO AFFECT CULPEPER AND RAPPAHANNOCK COUNTIES... AT 519 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER CASTLETON...MOVING SOUTHEAST AT 20 MPH. LOCATIONS IMPACTED INCLUDE CULPEPER. THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY FOR YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. HEAVY RAIN WITH THIS STORM WILL REDUCE VISIBILITIES TO BELOW ONE MILE AND MAY CAUSE PONDING OF WATER ON ROADWAYS. WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THIS STORM. && LAT...LON 3849 7781 3838 7803 3863 7818 3869 7806 TIME...MOT...LOC 2119Z 324DEG 18KT 3858 7807 JRK
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
523 PM EDT MON AUG 01 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0456 PM HAIL 1 WSW PURCELLVILLE 39.13N 77.72W
08/01/2011 E0.88 INCH LOUDOUN VA TRAINED SPOTTER
&&
EVENT NUMBER LWX1101315
HASSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 527 PM EDT MON AUG 1 2011 WVZ051-052-012200- BERKELEY WV-MORGAN WV- 527 PM EDT MON AUG 1 2011 ...STRONG THUNDERSTORM TO AFFECT BERKELEY AND MORGAN COUNTIES... AT 528 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER VALLEY VIEW...MOVING SOUTHEAST AT 15 MPH. LOCATIONS IMPACTED INCLUDE MARTINSBURG. STORM INTENSITY IS INCREASING...AND SEVERE WEATHER MAY DEVELOP RAPIDLY. REMAIN ALERT...AND BE PREPARED TO TAKE ACTION IF WARNINGS ARE ISSUED. THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY FOR YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. HEAVY RAIN WITH THIS STORM WILL REDUCE VISIBILITIES TO BELOW ONE MILE AND MAY CAUSE PONDING OF WATER ON ROADWAYS. WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THIS STORM. && LAT...LON 3951 7789 3935 7808 3957 7830 3965 7820 TIME...MOT...LOC 2128Z 310DEG 15KT 3958 7819 JRK
The Sterling radar (KLWX), 47 km away, was scanning. The volume nearest the first event began at 21:31 UTC.
18 thunderstorm wind, 1 hail. Local standard time, as filed.
Hail to the size of quarters was reported near College Park.
Tree branches that were two to three inches in diameter were blown down.
A large tree was down at Knights of Columbus in College Park.
A tree was toppled over a vehicle along Oakside Lane.
Trees were down along Gilwell Place.
A tree was down at the Safeway Store along Matthews Road.
Trees were down near the intersection of Burch Road and Poorhouse Road.
A tree was down along Ironsides Road.
A tree that was two feet in diameter was blocking the road.
A tree that was twelve inches in diameter was blocking Tucker Lane.
Multiple small branches were down.
Several tree branches were down.
Numerous poplar trees were torn off at the top.
Part of a large maple tree was blown down.
Several trees were down including large trees completely blocking Rockhold Creek Road.
A tree was down near the intersection of MD 260 and G Street.
Trees were across Chesapeake Beach. A tree fell onto a house and another tree fell onto a car. There were two minor injuries due to the fallen trees.
Large limbs that were six inches in diameter were blown down. A large wooden fence was also blown down in North Beach.
A wind gust of 72 mph was measured at Chesapeake Beach.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Maryland in 2011Every state in 2011This day in weather historyWarnings in Maryland, August 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 342339, 342340, 342341, 342350, 342348, 342345, 342351, 342352, 342368, 342353, 342357, 342356, 342365, 342366, 342367, 342359, 342360, 342362, 342363.